Four Toxicology Questions - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 10-13-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Poison Four Toxicology Questions

A 14-year-old has ataxia. He is brought to the local emergency department, where he appears euphoric, emotionally labile, and a bit disoriented. He has nystagmus and hypersalivation. Many notice his abusive language. Which of the following agents is most likely responsible for his condition?

A. Alcohol
B. Amphetamines
C. Barbiturates
D. Cocaine
E. Phencyclidine (PCP)

Parents bring their 16-year-old daughter for a "well-child" checkup. She looks normal on examination. As part of your routine care you plan a urinalysis. The father pulls you aside and asks you to secretly run a urine drug screen (UDS) on his daughter. Which of the following is the most appropriate course of action?

A. Explore the reasons for the request with the parents and the adolescent, and perform a UDS with the adolescent's permission if the history warrants.
B. Perform the UDS as requested, but have the family and the girl return for the results.
C. Perform the UDS in the manner requested.
D. Refer the adolescent to a psychiatrist for further evaluation.
E. Tell the family to bring the adolescent back for a UDS when she is exhibiting signs or symptoms such as euphoria or ataxia.

A previously healthy adolescent male has a 3-month history of increasing headaches, blurred vision, and personality changes. Previously he admitted to marijuana experimentation more than 1 year ago. On examination he is a healthy, athletic-appearing 17-year-old with decreased extraocular range of motion and left eye visual acuity. Which of the following is the best next step in his management?

A. Acetaminophen and ophthalmology referral
B. Glucose measurement
C. Neuroimaging
D. Trial of methysergide (Sansert) for migraine
E. Urine drug screen

An 11-year-old girl has dizziness, pupillary dilatation, nausea, fever, tachycardia, and facial flushing. She says she can "see" sound and "hear" colors. The agent likely to be responsible is which of the following?

A. Alcohol
B. Amphetamines
C. Ecstasy
D. Lysergic acid diethylamide (LSD)
E. PCP
Reply With Quote Quick reply to this message



  #2  
Old 10-13-2011
USMLE2011m's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 277
Threads: 36
Thanked 158 Times in 95 Posts
Reputation: 168
Default

1. E
2. A
3. e
4. d
__________________
Set your mind to it, and you will be there.
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #3  
Old 10-13-2011
USMLE-Syndrome's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,203
Threads: 180
Thanked 1,251 Times in 441 Posts
Reputation: 1265
Default

1- E. Phencyclidine (PCP) from aggagtation and nystigmus

2-A. Explore the reasons for the request with the parents and the adolescent, and perform a uds with the adolescent's permission if the history warrants.

3-e. Urine drug screen

4-d. Lysergic acid diethylamide (lsd) halcinogen with increase perception of colors and sounds
Reply With Quote Quick reply to this message
 
  #4  
Old 10-14-2011
bronchiole's Avatar
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 121
Threads: 18
Thanked 66 Times in 37 Posts
Reputation: 76
Default

1. e
2.a
3.a
4.d
Reply With Quote Quick reply to this message
  #5  
Old 10-14-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Default

the answer is
1-e
2-a
3-c
4-d
Reply With Quote Quick reply to this message
  #6  
Old 10-14-2011
USMLE2011m's Avatar
USMLE Forums Veteran
 
Steps History: Step 1 Only
Posts: 277
Threads: 36
Thanked 158 Times in 95 Posts
Reputation: 168
Default

Quote:
Originally Posted by ricko335 View Post
the answer is
1-e
2-a
3-c
4-d
Thanks for posting the answer, so for
] a previously healthy adolescent male has a 3-month history of increasing headaches, blurred vision, and personality changes. Previously he admitted to marijuana experimentation more than 1 year ago. On examination he is a healthy, athletic-appearing 17-year-old with decreased extraocular range of motion and left eye visual acuity. Which of the following is the best next step in his management?

A. Acetaminophen and ophthalmology referral
b. Glucose measurement
c. Neuroimaging
d. Trial of methysergide (sansert) for migraine
e. Urine drug screen


THey are thinking that its most probably MS. and the mirjuana is just to throw u off, or is it a speculated cause of MS?
__________________
Set your mind to it, and you will be there.
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #7  
Old 10-17-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Default

he admitted to marijuana experimentation 1 yr ago
how can that experimentation be related to the effects seen as described
so that is why you should think of neuroimaging or probably even other pathologies such as ms might be looked into
Reply With Quote Quick reply to this message
  #8  
Old 10-17-2011
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 44
Threads: 4
Thanked 5 Times in 5 Posts
Reputation: 15
Default

A 14-year-old has ataxia. He is brought to the local emergency department, where he appears euphoric, emotionally labile, and a bit disoriented. He has nystagmus and hypersalivation. Many notice his abusive language. Which of the following agents is most likely responsible for his condition?

A. Alcohol
B. Amphetamines
C. Barbiturates
D. Cocaine
E. Phencyclidine (PCP)

Parents bring their 16-year-old daughter for a "well-child" checkup. She looks normal on examination. As part of your routine care you plan a urinalysis. The father pulls you aside and asks you to secretly run a urine drug screen (UDS) on his daughter. Which of the following is the most appropriate course of action?

A. Explore the reasons for the request with the parents and the adolescent, and perform a UDS with the adolescent's permission if the history warrants.
B. Perform the UDS as requested, but have the family and the girl return for the results.
C. Perform the UDS in the manner requested.
D. Refer the adolescent to a psychiatrist for further evaluation.
E. Tell the family to bring the adolescent back for a UDS when she is exhibiting signs or symptoms such as euphoria or ataxia.

A previously healthy adolescent male has a 3-month history of increasing headaches, blurred vision, and personality changes. Previously he admitted to marijuana experimentation more than 1 year ago. On examination he is a healthy, athletic-appearing 17-year-old with decreased extraocular range of motion and left eye visual acuity. Which of the following is the best next step in his management?

A. Acetaminophen and ophthalmology referral
B. Glucose measurement
C. Neuroimaging
D. Trial of methysergide (Sansert) for migraine
E. Urine drug screen

An 11-year-old girl has dizziness, pupillary dilatation, nausea, fever, tachycardia, and facial flushing. She says she can "see" sound and "hear" colors. The agent likely to be responsible is which of the following?

A. Alcohol
B. Amphetamines
C. Ecstasy
D. Lysergic acid diethylamide (LSD)
E. PCP
Reply With Quote Quick reply to this message



Reply

Tags
Step-1-Questions, Toxicology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Toxicology studies usmleman2020 USMLE Step 1 Forum 6 08-23-2011 05:54 PM
Toxicology Part of Pharmacology, To read or Not to read kundra USMLE Step 1 Forum 1 02-05-2011 06:16 AM
Dialysis and Toxicology DrSeddik USMLE Step 1 Mnemonics 0 11-30-2009 09:11 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)